MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX352T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: deposits, tissue residues on the shunt system.Deposits in the sprung reservoir.Permeability test: the test showed that the progav 2.0 shunt system is permeable.Computer control test: the computer control test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 4.02 cmh2o.This is within the specified tolerance of 5 ± 3 cmh2o.Additionally, the shuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 25 cmh2o in the vertical position, a pressure of 25 +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 22.40 cmh2o.This is not within the specified tolerance of 25 +4/-2 cmh2o.The outflow operated with a tendency to accelerated drainage.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valves were finally opened with a special tool.After dismantling of the valves, deposits were found in both valves.Results: for the sake of thoroughness and transparency, we would like to point out that an adjustment test wase already carried out after the revision at the hospital.Based on our investigation results, we can determine deposits.The deposits influenced the outflow in the vertical position in the shunt system.The cause of the aforementioned functional impairment ("spontaneous setting changes") is not known to us at the time of the examination.The adjustment and the brake function are within the specifications.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx352t) was implanted during a procedure performed on an unknown date.According to the complainant, the progav 2.0 caused an spontaneous setting change.Reportedly, the patient may have manipulated setting with magnetic toy.The patient underwent a revision procedure on (b)(6) 2023.The complaint device will be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 10 years.Gender: male.

Brand Name
PROGAV 2.0 WITH SA20 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key17043591
Report Number3004721439-2023-00151
Device Sequence Number20124832
Product Code JXG
UDI-Device Identifier04041906140014
UDI-Public4041906140014
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Model NumberFX352T
Device Catalogue NumberFX352T
Device Lot Number20041846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Initial Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexMale